NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, November 27, 2014
Pharmacy and Medications
Can Adderall Medication Cause Floaters?
I have been taking prescription atterall for 3 weeks, it is the lowest dose and time release, yesterday I noticed what looked like a gnat, I really thought it was a gnat at first, and i had a black string in my periperal vision, that went away after about an hour. I wondered if that medication could cause this.
Thank you for contacting Net wellness. Adderall (dextroamphetamine/amphetamine) does not cause floaters or tiny particles that drift across the eye. They are often brief and may be harmless, but they are a sign of retinal detachment and I encourage you need to see a medical professional to make sure your change in vision is not serious. Vision changes should never be ignored. They can get worse and significantly impact the quality of your life. Professional help is always necessary.
Sarah Hudson-DiSalle, PharmD, RPh
Specialty Practice Pharmacist of Outpatient Pharmacy
College of Medicine
The Ohio State University